Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 29, 2012, 8:43 AM EST for 4 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 8:43 AM EST (13:43 UTC)
- Expired
- Feb 29, 2012, 9:19 AM EST
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 8:27 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 791 m²/s²
- 0-3 km storm-relative helicity
- 857 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS51 KILN 291343
SVRILN
KYC041-077-081-187-291430-
/O.NEW.KILN.SV.W.0004.120229T1343Z-120229T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
843 AM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHERN KENTUCKY...
SOUTHERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 930 AM EST.
* AT 841 AM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
INTERSTATE 71 AT MILE MARKER 40...MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
OWENTON...
DRY RIDGE...
CRITTENDEN...
WILLIAMSTOWN...
IN ADDITION...GENERAL BUTLER STATE PARK...ENGLISH...LANGSTAFF...
WORTHVILLE...EASTERDAY...EAGLE STATION...GRATZ AND WHEATLEY ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 40 AND 64...
I-75 BETWEEN MILE MARKERS 145 AND 166...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN KENTUCKY AND SOUTHWEST OHIO.
&&
LAT...LON 3838 8490 3842 8489 3844 8497 3847 8496
3849 8500 3851 8499 3851 8503 3856 8501
3856 8507 3859 8509 3858 8521 3866 8526
3879 8453 3851 8448 3849 8456 3836 8471
3833 8478
TIME...MOT...LOC 1343Z 258DEG 60KT 3856 8526
$$
BINAU4 follow-up statements
288
WWUS51 KILN 291357
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 AM EST WED FEB 29 2012
KYC041-077-291408-
/O.CAN.KILN.SV.W.0004.000000T0000Z-120229T1430Z/
CARROLL KY-GALLATIN KY-
857 AM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GALLATIN AND CARROLL
COUNTIES HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3838 8490 3842 8489 3844 8496 3847 8496
3849 8500 3852 8499 3851 8503 3855 8498
3870 8487 3871 8480 3875 8478 3879 8453
3851 8448 3849 8456 3836 8471 3834 8476
TIME...MOT...LOC 1358Z 258DEG 60KT 3861 8467
$$
KYC081-187-291430-
/O.CON.KILN.SV.W.0004.000000T0000Z-120229T1430Z/
OWEN KY-GRANT KY-
857 AM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR GRANT AND OWEN COUNTIES...
AT 853 AM EST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
NEEDMORE...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
DRY RIDGE AND WILLIAMSTOWN.
IN ADDITION...STEWARTSVILLE...CORINTH...CHERRY GROVE...SHERMAN...
CORDOVA...CAMP NORTHWARD...NORTHCUTT AND WILLIAMSTOWN LAKE ARE NEAR
THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 145 AND 165...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3838 8490 3842 8489 3844 8496 3847 8496
3849 8500 3852 8499 3851 8503 3855 8498
3870 8487 3871 8480 3875 8478 3879 8453
3851 8448 3849 8456 3836 8471 3834 8476
TIME...MOT...LOC 1358Z 258DEG 60KT 3861 8467
$$
BINAU444
WWUS51 KILN 291407
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 AM EST WED FEB 29 2012
KYC081-187-291430-
/O.CON.KILN.SV.W.0004.000000T0000Z-120229T1430Z/
OWEN KY-GRANT KY-
907 AM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR GRANT AND OWEN COUNTIES...
AT 902 AM EST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
CHERRY GROVE...MOVING EAST AT 65 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF GRANT AND OWEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
&&
LAT...LON 3838 8490 3842 8489 3844 8496 3853 8486
3865 8477 3870 8477 3873 8474 3879 8453
3851 8448 3849 8456 3836 8471 3834 8476
TIME...MOT...LOC 1407Z 258DEG 60KT 3864 8448
$$
BINAU945
WWUS51 KILN 291415
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EST WED FEB 29 2012
KYC081-187-291430-
/O.CON.KILN.SV.W.0004.000000T0000Z-120229T1430Z/
OWEN KY-GRANT KY-
915 AM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR EASTERN GRANT AND SOUTHEASTERN OWEN COUNTIES...
AT 912 AM EST...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED EAST OF
LAWRENCEVILLE...MOVING EAST AT 65 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN GRANT AND
SOUTHEASTERN OWEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
&&
LAT...LON 3837 8480 3845 8470 3852 8464 3867 8462
3879 8453 3851 8448 3849 8456 3836 8471
3834 8476
TIME...MOT...LOC 1415Z 258DEG 60KT 3866 8431
$$175
WWUS51 KILN 291419
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
919 AM EST WED FEB 29 2012
KYC081-187-291430-
/O.CAN.KILN.SV.W.0004.000000T0000Z-120229T1430Z/
OWEN KY-GRANT KY-
919 AM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT AND SOUTHEASTERN
OWEN COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 PM EST.
LAT...LON 3837 8480 3845 8470 3852 8464 3867 8462
3879 8453 3851 8448 3849 8456 3836 8471
3834 8476
TIME...MOT...LOC 1420Z 258DEG 60KT 3867 8420
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 6:17 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 29, 6:17 AM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 617 AM EST WED FEB 29 2012 .SYNOPSIS... LOW PRESSURE WILL PUSH A WARM FRONT THROUGH THE AREA THIS MORNING...FOLLOWED BY A COLD FRONT THIS AFTERNOON AND EVENING. THIS WILL PROVIDE A COUPLE PERIODS OF SHOWERS AND THUNDERSTORMS TODAY. HIGH PRESSURE AND DRY AIR WILL MOVE IN TONIGHT THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WARM FRONT EXTENDS FROM LOW PRESSURE OVER NORTHWEST IOWA TO THE ILN AREA THIS MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN AN AREA OF MOISTURE AND ISENTROPIC LIFT ALONG THE WARM FRONT...AIDED BY A 65 KNOT 850 MB JET. HAVE KEPT CATEGORICAL POPS FOR THIS EVENT WHICH HAS DEVELOPED MUCH AS PREVIOUS MODEL RUNS HAD INDICATED. GIVEN THE ELEVATED NATURE OF THIS CONVECTION ALONG THE WARM FRONT...THE THREAT FOR HAIL WILL CONTINUE THIS MORNING. STORM SOUTH OF CINCINNATI HAS APPEARED TO STAY BELOW SEVERE LIMITS AND SPECIAL WEATHER STATEMENTS ARE BEING ISSUED FOR THE SUB SEVERE THREAT. TEMPERATURES WILL RISE INTO THE 60S TODAY AS THE WARM SECTOR PUSHES INTO THE AREA. SOUTH WINDS WILL GUST CLOSE TO 30 KNOTS AS THE PRESSURE GRADIENT REMAINS TIGHT AHEAD OF AN APPROACHING COLD FRONT. MORE CONVECTION IS LIKELY THIS AFTERNOON ALONG AND AHEAD OF THE COLD FRONT WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. HAVE DELAYED END OF THUNDERSTORMS BASED ON LATEST RADAR AND MODEL TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... A COLD FRONT WILL BE MOVING ACROSS THE AREA EARLY THIS EVENING...WITH THUNDERSTORMS LIKELY AND DAMAGING WINDS POSSIBLE. ACTIVITY WILL END BY LATE EVENING AS THE FRONT DEPARTS TO THE EAST AND HIGH PRESSURE STARTS TO BUILD IN. THE HIGH WILL PROVIDE DRY CONDITIONS AS IT MOVES ACROSS OHIO THURSDAY AND THURSDAY NIGHT. THOUGH THERE WILL BE A BRIEF PERIOD OF COLD ADVECTION ON THURSDAY...TEMPERATURES WILL STAY ABOVE NORMAL WITH HIGHS MAINLY IN THE 50S. ANOTHER LOW WILL DRAG A VIGOROUS COLD FRONT TO THE REGION ON FRIDAY. WIND FIELDS ASSOCIATED WITH THE FAST MOVING COLD FRONT SUGGEST STORM MOTIONS OF 50 KNOTS WHICH COULD YIELD DAMAGING WIND GUSTS. STRONG WARM ADVECTION AHEAD OF THE COLD FRONT WILL CAUSE TEMPERATURES TO BE WELL ABOVE NORMAL...WITH HIGHS REACHING THE 60S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE AREA WILL THEN REMAIN UNDER NORTHWESTERLY UPPER LEVEL FLOW OVER THE WEEKEND. THIS WILL BRING A COUPLE OF WEAK DISTURBANCES ACROSS OUR AREA WITH CHANCES FOR RAIN/SNOW SHOWERS. TEMPERATURES OVER THE WEEKEND WILL BE SEASONABLY COOL AS WE REMAIN UNDER THE WESTERN EDGE OF A LARGE UPPER TROUGH. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE REGION BY LATE IN THE WEEKEND AND WILL SLOWLY SLIDE EASTWARD INTO THE BEGINNING OF NEXT WEEK. THIS WILL PRODUCE A WARMING TREND TO START OFF THE WEEK...WITH ABOVE NORMAL TEMPERATURES EXPECTED BY MID WEEK. && .AVIATION /11Z WEDNESDAY THROUGH SUNDAY/... A WARM FRONT LIFTING NORTH INTO SRN OHIO ALONG WITH A STRONG LOW LEVEL JET AND ELEVATED INSTBY HAS LED TO WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS. CIGS HAVE DROPPED INTO THE MVFR CATEGORY WITH OCCASIONAL IFR CIGS EXPECTED EARLY THIS MORNING. THE WARM FRONT TO CONTINUE LIFTING NORTH THRU THE TAF SITES THIS MORNING WITH ALL TAFS GETTING IN THE WARM SECTOR. THIS SHOULD ALLOW FOR WIDESPREAD SHOWERS TO TAPER OFF THROUGH MID TO LATE MORNING WITH SOME IMPROVEMENT IN CIGS LKLY. NUMERICAL MODELS CONTINUE TO SHOW A NARROW BAND OF INSTBY NOSING UP INTO THE REGION DURG THE LATE MORNING INTO THE AFTN...AHEAD OF AN APPROACHING COLD FRONT. NAM SOLN CONTINUES TO BE MORE UNSTBL THAN GFS. HAVE A MENTION OF THUNDER WITH MVFR CIGS AT ALL TAF SITES INTO MID AFTN. WINDS WILL VEER TO THE SOUTHWEST THIS AFTN WITH GUSTS AS HIGH AS 28 KTS. OUTLOOK...THUNDERSTORMS AND MVFR CIGS/VSBYS POSSIBLE FRIDAY INTO FRIDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...LATTO AVIATION...AR
Hazardous weather outlook, Feb 29, 5:01 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EST WED FEB 29 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON FRIDAY...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 29, 3:06 AM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
306 AM EST WED FEB 29 2012
KYZ095>099-OHZ078-079-290900-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-GRANT KY-BROWN OH-
CLERMONT OH-
306 AM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...WESTERN
BROWN...EASTERN GRANT...BRACKEN...ROBERTSON...PENDLETON AND
NORTHWESTERN MASON COUNTIES THROUGH 400 AM EST...
AT 303 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLIAMSTOWN...MOVING EAST AT 50 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FALMOUTH...BUTLER...
BROOKSVILLE...FELICITY AND AUGUSTA.
ALSO...GOFORTH...MORGAN...GENE SNYDER AIRPORT...GREENWOOD...
CATAWBA...MCKINNEYSBURG...BROWNING CORNER AND MOUNT AUBURN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3850 8456 3873 8463 3889 8397 3854 8385
3852 8418 3855 8417 3855 8421 3858 8421
3856 8441 3853 8443 3853 8447 3851 8449Special weather statement, Feb 29, 3:37 AM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 AM EST WED FEB 29 2012
KYZ097-099-100-OHZ079-081-082-088-290930-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-PIKE OH-SCIOTO OH-
337 AM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCIOTO...SOUTHERN
PIKE...SOUTHERN BROWN...ADAMS...NORTHEASTERN BRACKEN...MASON AND
NORTHERN LEWIS COUNTIES THROUGH 430 AM EST...
AT 332 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR MINERVA...
MOVING EAST AT 50 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MAYSVILLE...ABERDEEN...
TOLLESBORO...MANCHESTER...WEST UNION...SEAMAN...VANCEBURG AND
PEEBLES.
ALSO...SOMO...MOUNT GILEAD...ORANGEBURG...REDOAK...RUSSELLVILLE...
RECTORVILLE...EPWORTH AND BRADYSVILLE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3881 8403 3906 8313 3867 8303 3863 8306
3859 8307 3855 8310 3850 8317 3849 8361
3852 8364 3849 8374 3849 8393Special weather statement, Feb 29, 4:28 AM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 AM EST WED FEB 29 2012
KYZ100-OHZ088-291030-
LEWIS KY-SCIOTO OH-
428 AM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT SCIOTO AND NORTHEASTERN LEWIS
COUNTIES THROUGH 530 AM EST...
AT 424 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PORTSMOUTH...MOVING EAST AT 55 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FRANKLIN FURNACE...
SCIOTODALE...WHEELERSBURG AND SOUTH WEBSTER.
ALSO...SCIOTOVILLE...MINFORD...PORTSMOUTH REGIONAL AIRPORT...
POWELLSVILLE AND LYRA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3887 8319 3895 8287 3895 8276 3886 8276
3885 8265 3876 8265 3873 8269 3869 8269
3867 8276 3860 8275 3860 8285 3868 8288
3874 8288 3875 8291 3872 8303 3868 8302
3860 8307 3859 8310Special weather statement, Feb 29, 4:44 AM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 AM EST WED FEB 29 2012
OHZ026-044-291015-
HARDIN OH-LOGAN OH-
444 AM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOGAN AND HARDIN
COUNTIES THROUGH 515 AM EST...
AT 440 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR JUMBO...
MOVING EAST AT 70 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KENTON.
ALSO...RIDGEWAY...BLANCHARD...MENTZER...MOUNT VICTORY...GRANT...
PFEIFFER...HEPBURN AND PATTERSON ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 4071 8349 4071 8344 4068 8341 4052 8341
4050 8349 4050 8352 4049 8353 4043 8375
4068 8389 4071 8389 4080 8350Special weather statement, Feb 29, 7:42 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 AM EST WED FEB 29 2012
INZ073>075-080-291345-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-
742 AM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WILL AFFECT RIPLEY...DEARBORN...OHIO AND
SWITZERLAND COUNTIES THROUGH 845 AM EST...
STRONG THUNDERSTORMS MOVING EAST AT 65 MPH WILL CROSS SOUTHEAST
INDIANA THROUGH 845 AM.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...VERSAILLES...
VEVAY...MILAN...DILLSBORO...MOORES HILL...RISING SUN...AURORA...
LAWRENCEBURG...GREENDALE...HIDDEN VALLEY AND BRIGHT.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3920 8545 3930 8482 3911 8482 3905 8490
3898 8483 3891 8488 3889 8480 3885 8480
3883 8483 3879 8481 3878 8499 3870 8513
3869 8520 3891 8521 3891 8545
BINAUSpecial weather statement, Feb 29, 8:07 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 AM EST WED FEB 29 2012
KYZ089-090-094-291345-
OWEN KY-CARROLL KY-GALLATIN KY-
807 AM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WILL AFFECT GALLATIN...CARROLL AND OWEN
COUNTIES THROUGH 845 AM EST...
A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN INDIANA WILL CROSS INTO
NORTHERN KENTUCKY THROUGH 845 AM.
WIND GUSTS TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CARROLLTON AND OWENTON.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3835 8487 3838 8490 3842 8489 3844 8497
3851 8499 3851 8503 3856 8501 3859 8509
3858 8521 3874 8533 3874 8526 3869 8517
3878 8499 3878 8482 3881 8479 3877 8476
3873 8479 3862 8477 3846 8459 3833 8478
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:20 AM EST | Special Weather Statement | ILN | Boone, Carroll, Gallatin, Grant, Owen | 55 min |
| Feb 29, 3:06 AM EST | Special Weather Statement | ILN | Bracken, Pendleton | 54 min |
| Feb 29, 3:37 AM EST | Special Weather Statement | ILN | Lewis, Mason | 53 min |
| Feb 29, 8:07 AM EST | Special Weather Statement | ILN | Carroll, Gallatin, Owen | 38 min |
| Feb 29, 8:17 AM EST | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 33 min |
| Feb 29, 9:07 AM EST | Special Weather Statement | ILN | Campbell | 23 min |
| Feb 29, 9:25 AM EST | Special Weather Statement | ILN | Lewis, Mason, Robertson | 65 min |
| Feb 29, 2:56 PM EST | Special Weather Statement | ILN | Mason, Robertson | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.